|peripheral neuropathy - girly man
Jan 24, 2006
I have undetectable hiv and I'm been on sustiva for 6 years and epzicom for almost 2 years. I have been dealing with peripheral neuropathy for almost 4 years now. I have seen it go from being sensory neuropathy to pn. The eeg, whatever that electrical thing is, showed nerve lost too.
I have been on neurotin, depakote, some others I forget the name of and wow, what side effects!!!
So I gave up exercising because the pain became unbearable. I sound like such a girly-man! Anyway, recently I started walking everyday just to try and do something physical, ya know, to hear my body talk, well it is! At first I put the hip pain and mid back pain down to getting back into the swing of things, but it hasn't gone away. I swear the PN feels worse too even when I type my fingers feel more aware of it. Good thing I don't type with my feet! Although I'm sure some guys would like that! LOL
So what gives? Oh, my eyesight has been burry off/on lately too. Though I think it's the pain I'm trying to plow through. I do not have diabetes. I don't have diarrhea anymore, more constipation now.
Am I just being a girly man here doc? Is this pain just something I need to shut up about and deal with it? Should I stop the hiv meds altogether and perhaps do a herbal thing? Does it sound like I'm at my wits end? It's called pain!!!!! Ive even woke up in my sleep with pain. HELP!!!
What type of doctor do I see now? What do I tell him/her/them/they?
Sorry pain makes me make jokes to work through it. Should I contact the governator and see if he has any advice?
Response from Dr. Henry
The 3TC component of Epzicom can occasionally cause/aggravate peripheral neuropathy so a discussion of whether any switch options might be considered may be worth having with your HIV specialist. I refer patients with challenging peripheral neuropathy to an HIV experienced neurologist and sometimes to a pain specialist for their input. KH
BP cannot be controlled
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.